Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 20, 2007, 4:51 AM CDT for 12 counties in Florida. It took effect at Mar 20, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2007, 4:51 AM CDT (09:51 UTC)
- In effect from
- Mar 20, 2007, 12:00 PM CDT
- Expired
- Mar 20, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 200951 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 551 AM EDT TUE MAR 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCLUDING THE COASTAL COUNTIES OF BAY...GULF...FRANKLIN AND DIXIE...DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...DUE TO AN EXPECTED COMBINATION OF HIGH DISPERSION INDEX VALUES AND LOW RELATIVE HUMIDITY... .DISCUSSION...WARMING TEMPERATURES AND CONTINUED RELATIVELY DRY AIR TODAY WILL RESULT IN RELATIVE HUMIDITY DROPPING TO 35 PERCENT OR BELOW FOR 4 OR MORE HOURS ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND AREAS. ON WEDNESDAY...BUILDING HIGH PRESSURE WILL CAUSE AN INCREASE IN WINDS...RESULTING IN DISPERSION INDEX VAULES ABOVE 75 IN COMBINATION WITH RELATIVE HUMIDITY AT OR A BELOW 35 PERCENT OVER INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND. FLZ007-009>011-013-016>019-026>029-201800- /O.NEW.KTAE.FW.W.0041.070320T1700Z-070320T2300Z/ /O.NEW.KTAE.FW.A.0037.070321T1700Z-070321T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 551 AM EDT TUE MAR 20 2007 /451 AM CDT TUE MAR 20 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR EXPECTED DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 4 OR MORE HOURS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO EXPECTED DISPERSION INDEX VALUES ABOVE 75 IN COMBINATION WITH RELATIVE HUMIDITY AT OR BELOW 35 PERCENT... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR THIS AFTERNOON. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ DUVAL
1 follow-up statement
000 WWUS82 KTAE 201831 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 231 PM EDT TUE MAR 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND...EXCLUDING THE COASTAL COUNTIES OF BAY...GULF...FRANKLIN AND DIXIE...DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...DUE TO AN POSSIBLE COMBINATION OF HIGH DISPERSION INDEX VALUES AND LOW RELATIVE HUMIDITY... .DISCUSSION...DRY LOW LEVELS WILL LIKELY KEEP RELATIVE HUMIDITIES BELOW CRITICAL LEVELS THROUGH THE EARLY EVENING TODAY. ON WEDNESDAY...BUILDING HIGH PRESSURE WILL CAUSE AN INCREASE IN WINDS...RESULTING IN HIGH DISPERSION INDEX VALUES OVER THE AREA. THESE VALUES DO REMAIN BORDERLINE WITH RESPECT TO CRITICAL THRESHOLDS. THEREFORE...WILL LEAVE THE FIRE WEATHER WATCH UP FOR WEDNESDAY AFTERNOON. FLZ007-009>011-013-016>019-026>029-210245- /O.CON.KTAE.FW.W.0041.000000T0000Z-070320T2300Z/ /O.CON.KTAE.FW.A.0037.070321T1700Z-070321T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 231 PM EDT TUE MAR 20 2007 /131 PM CDT TUE MAR 20 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS AFTERNOON A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH THE EARLY EVENING. DUE TO EXPECTED HIGH DISPERSION VALUES OVER THE AREA...THE FIRE WEATHER WATCH FOR WEDNESDAY WILL CONTINUE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR THROUG THE EARLY EVENING. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GIBBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 20, 2:52 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 20, 2:52 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT TUE MAR 20 2007
.SYNOPSIS...WE HAVE THE A-TEAM ON THIS MORNING...MIC ON AVIATION/
FIRE WEATHER AND THE SOO AT THE PUBLIC/MARINE DESK. IT COULD NOT BE
A BETTER FORECAST SITUATION FOR THE MANAGEMENT TEAM. SURFACE
FEATURES SHOW HIGH PRESSURE IN THE ATLANTIC WITH RIDGING EXTENDING
BACK TOWARDS THE WEST ACROSS THE NORTHERN GULF COAST. GENERALLY
EASTERLY FLOW ACROSS THE FLORIDA PENINSULA AND EASTERN GOM BECOMING
MORE SOUTHEASTERLY ALONG THE TEXAS COAST. A COLD FRONT EXTENDS
SOUTHWARD FROM A VIGOROUS LOW PRESSURE SYSTEM IN SOUTHEAST CANADA
ACROSS THE OHIO VALLEY BACK TOWARDS THE SOUTHWEST INTO WEST TEXAS.
ALOFT...A TROUGH ASSOCIATED WITH THE CLIPPER SYSTEM IN CANADA
EXTENDS DOWN ACROSS THE NORTHEAST U.S. SHOWERS AND THUNDERSTORMS ARE
OCCURRING ALONG THE FRONTAL BOUNDARY IN THE OHIO VALLEY...WHICH
EXTENDS BACK INTO OKLAHOMA AND KANSAS. A DEEP SHARP TROUGH IS
APPROACHING THE WEST COAST.
ACROSS OUR CWA...CURRENT TEMPS ARE RANGING FROM THE UPPER 40S AT CTY
TO THE MID 50S ELSEWHERE. DEWPOINTS ARE IN THE LOW TO MID 40S. WINDS
ARE GENERALLY CALM OVER THE LAND AREAS. SOME CIRRUS IS OBSERVED ON IR
IMAGERY ACROSS THE SOUTHEAST U.S. ALSO...SOME MIDDLE CLOUDS ARE
CREEPING INTO NORTHERN GEORGIA AND ALABAMA AS THE FRONT GETS CLOSER.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)...
STRONG UPPER LOW CLOSES OFF OVER BAJA OVER THE NEXT DAY OR SO
INFLUENCING THE DEVELOPMENT OF DOWNSTREAM UPPER ANTICYCLONE ACROSS
THE CENTRAL GULF OF MEXICO...WHICH IN TURN CREATES AN UPPER LOW
ACROSS SOUTH FLORIDA. BACKDOOR COLD FRONT WILL SAG SOUTH INTO
NORTHEAST FLORIDA BEFORE DISSIPATING ON WEDNESDAY AND THURSDAY...
BRINGING IN CLOUDS AND ATLANTIC COASTAL SHOWERS AS ONSHORE EASTERLY
FLOW EXTENDS FROM THE CAROLINAS DOWN INTO SOUTH FLORIDA. HOWEVER...
MOST OF THE STRONGER ACTIVITY WILL BE RESTRICTED TO SOUTH FLORIDA
ASSOCIATED WITH THE UPPER LOW.
.LONG TERM...(FRIDAY THROUGH TUESDAY)...
BY FRIDAY... THE TROUGH-RIDGE-TROUGH SETUP ALONG THE SOUTHERN
TIER OF STATES WILL HANG WITH US INTO SATURDAY. THE TROUGH OVER SOUTH
FLORIDA WILL MOVE FARTHER EAST AND SOUTH AWAY FROM THE FLORIDA COAST
ON SATURDAY. THE BAJA LOW BREAKS OUT INTO THE PLAINS ON SUNDAY AND
RIDGING INTENSIFIES ALONG THE EASTCOAST OF THE U.S. EAST-WEST
SURFACE RIDGING WILL RETURN AND BE CENTERED ACROSS GEORGIA AND
WESTWARD ACROSS THE NORTHERN GULF COAST. FINALLY...BY MONDAY...A
WEAKENED TROUGH WILL APPROACH THE SOUTHEAST U.S. BRINGING A SLIGHT
CHANCE TO A CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD
AND BEYOND...WITH THE EXCEPTION OF LOCAL MVFR VSBYS VICINITY OF VLD
AND AROUND OTHER SWAMPY AREAS OF THE EASTERN FLORIDA BIG BEND IN
PATCHES OF FOG DEVELOPING BRIEFLY BEFORE SUNRISE. SCT CU WILL
DEVELOP 5-6 THSND FEET DURING THE AFTERNOON...AND WINDS WILL REMAIN
E-SE 10 KNOTS OR LESS.
&&
.MARINE...WINDS HAVE WEAKEN SIGNIFICANTLY THROUGH THE NIGHT...AND
SEAS HAVE FALLEN ABOUT A FOOT SINCE LATE THIS AFTERNOON. WILL
MAINTAIN EASTERLY WINDS OF 10-15 KTS THROUGH TODAY AND TONIGHT.
WINDS WILL THEN INCREASE SLIGHTLY ON WEDNESDAY AND THURSDAY IN
RESPONSE TO THE INCREASED GRADIENT AS THE BACKDOOR COLD FRONT MOVES
SOUTHWARD ALONG THE NORTHEAST FLORIDA ATLANTIC COAST.
&&
.FIRE WEATHER...SINCE GUIDANCE HAS BEEN A LITTLE ON THE MOIST
SIDE RECENTLY...PROBABLY NOT TAKING INTO ACCOUNT MIXING... I UNDERCUT
GUIDANCE DEWPOINTS BY A FEW DEGREES TODAY...WHICH WILL NECESSITATE A
RED FLAG WARNING FOR MAINLY OUR INLAND COUNTIES THIS AFTERNOON. ON
WEDNESDAY...IT IS A LITTLE LESS CLEARCUT. IT APPEARS THAT WE MAY GET
A FEW HOURS OF LESS THAN 35 PERCENT...HOWEVER...THE FLY IN
THE OINTMENT IS DISPERSION VALUES. THE HIGH MIXING HEIGHTS ARE
CREATING HIGH DISPERSION VALUES...WHICH COULD CREATE RED FLAG
CONDITIONS ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 81 49 79 51 79 / 0 10 0 0 0
PANAMA CITY 77 56 80 56 79 / 0 10 0 0 0
DOTHAN 78 50 80 53 78 / 0 10 0 0 0
ALBANY 80 50 79 53 77 / 0 10 0 0 10
VALDOSTA 79 50 78 52 78 / 0 10 0 0 10
CROSS CITY 79 50 80 51 80 / 10 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
INLAND EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND COUNTIES.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE INLAND EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND COUNTIES FOR ONE HOUR OF LOW RELATIVE HUMIDITIES COUPLED
WITH DISPERSION VALUES GREATER THAN 75.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&
PUBLIC/MARINE...WATSON
AVIATION/FIRE WEATHER...DUVALHazardous weather outlook, Mar 20, 4:32 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT TUE MAR 20 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 532 AM EDT TUE MAR 20 2007 /432 AM CDT TUE MAR 20 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... HIGH PRESSURE AND RELATIVELY DRY CONDITIONS ARE EXPECTED TO CONTINUE TODAY. LOW RELATIVE HUMIDITIES WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. THERE IS A ALSO MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND BEACHES ON WEDNESDAY. A DRY AND FAIRLY WARM PERIOD IS EXPECTED TO CONTINUE ACROSS THE FORECAST AREA INTO THE WEEKEND. CURRENT GUIDANCE SUGGESTS THE NEXT THREAT FOR SHOWERS AND THUNDERSTORMS WILL BE MONDAY OF NEXT WEEK WHEN A UPPER LEVEL DISTURBANCE AND ASSOCIATED FRONTAL SYSTEM APPROACH FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:51 AM CDT | Fire Weather Watch | TAE | Calhoun, Gadsden, Holmes, Jackson, Jefferson, Lafayette and 6 more | 24 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.